MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 31MJ-501
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Pulmonary Edema (2020)
Date of Event 09/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 31mm sjm masters series mechanical heart valve was implanted in the patient.On (b)(6) 2025, the patient admitted to hospital and intubated, with pulmonary edema.The mechanical valve was found to be malfunctioning.Intraoperatively, one valve leaflet was found to be missing.The valve was replaced with a new 31mm sjm masters series mechanical heart valve.The leaflet was identified on computed tomography (ct).A computed tomography (ct) scan revealed the leaflet within the abdominal aorta at the bifurcation.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of leaflet dislodgement and patient effect of pulmonary edema two months post mhv implant was reported.The valve was returned with an intact and mobile leaflet while the other leaflet had been dislodged and not returned.Biological material was noted on the cuff and pivot areas.The cuff contained small torn damage.The valve was unable to rotate freely.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The damage may have been caused by some external force applied to the valve which overstressed the carbon material.The cause of the leaflet dislodgment could not be conclusively determined.The cause of the patient effect pulmonary edema could not be determined.The surgical intervention and hospitalization are case specific circumstances as the defective device was removed and patient undergone rehabilitation.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23352792
Report Number2135147-2025-06034
Device Sequence Number21014516
Product Code LWQ
UDI-Device Identifier05415067045072
UDI-Public(01)05415067045072(17)290313
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number31MJ-501
Device Catalogue Number31MJ-501
Device Lot NumberC00028517
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown